MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. DELTEC PORT-A-CATHII IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

SMITHS MEDICAL ASD; INC. DELTEC PORT-A-CATHII IMPLANTABLE ACCESS SYSTEM; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 21-4471-24
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that a 7 cm leak occurred to a smiths medical deltec® port-a-cath®ii implantable access system.It was reported that the patient had been experiencing should pain.An x-ray was ordered and revealed a leak under the corresponding clavicle.The port was explanted and replaced.The physician reported that a hole is made next to the port enable to get the guidewire in for insertion.There were no further reported adverse patient effects.
 
Additional Manufacturer Narrative
Device evaluation: one used portal was returned with an attached catheter measuring 6 inches in length.Upon pressurization of less than 5 psi via water a leak was found in the catheter length.The leak is located approximately 3 inches from where it had been attached to the portal and is from a longitudinal slit measuring 3/8 inches in length.The physical characteristics of the slit and its location is consistent with having been exposed to first rib/clavicle compression syndrome as is described in the products ifu section ii warnings, 3rd bullet.There was no evidence found to suggest the event was caused from an intrinsic defect in the product.Problem source was traced to user interface.
 
Additional Manufacturer Narrative
D4, h4,h6: additional information received upon receipt of device at manufacturer's investigation site.

Brand Name
DELTEC PORT-A-CATHII IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key9386749
Report Number3012307300-2019-07103
Device Sequence Number2219857
Product Code LJT
UDI-Device Identifier10610586032745
UDI-Public10610586032745
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2021
Device Model Number21-4471-24
Device Catalogue Number21-4471-24
Device Lot Number3277926
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer03/26/2020
09/03/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date07/02/2020
09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;